Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 31, NWS Quad Cities, IA

May 26, 2018Iowa County, Johnson County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2018, 1:07 AM CDT for Iowa County, Johnson County, Linn County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2018, 1:07 AM CDT (06:07 UTC)
Expired
May 26, 2018, 1:45 AM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iowa County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 1:16 AM CDTTSTM WND GST 602 Se Hiawatha, IASPOTTER NETWORK REPORT OF 60 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS53 KDVN 260607
SVRDVN
IAC095-103-113-260645-
/O.NEW.KDVN.SV.W.0031.180526T0607Z-180526T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
107 AM CDT SAT MAY 26 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Johnson County in east central Iowa...
  Linn County in east central Iowa...
  Northeastern Iowa County in east central Iowa...

* Until 145 AM CDT.

* At 107 AM CDT, severe thunderstorms were located along a line
  extending from Palo to near Amana, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cedar Rapids, Marion, Coralville, North Liberty, Hiawatha, Mount
  Vernon, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
  Springville, Palo, Swisher, Shueyville, Bertram, Toddville and Lake
  Macbride State Park.

This includes Interstate 380 between mile markers 2 and 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4186 9195 4186 9183 4211 9184 4214 9182
      4213 9137 4168 9137 4176 9200
TIME...MOT...LOC 0607Z 280DEG 34KT 4207 9177 4181 9193 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
6 follow-up statements
827 
WWUS53 KDVN 260613
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
113 AM CDT SAT MAY 26 2018

IAC095-103-113-260645-
/O.CON.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Johnson IA-Linn IA-Iowa IA-
113 AM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN JOHNSON...LINN AND NORTHEASTERN IOWA COUNTIES...

At 113 AM CDT, severe thunderstorms were located along a line
extending from near Hiawatha to Amana, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Marion, Coralville, North Liberty, Hiawatha, Mount
Vernon, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
Springville, Palo, Swisher, Shueyville, Bertram, Toddville and Lake
Macbride State Park.

This includes Interstate 380 between mile markers 2 and 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4186 9195 4186 9183 4211 9184 4214 9182
      4213 9137 4168 9137 4176 9200
TIME...MOT...LOC 0613Z 283DEG 39KT 4207 9172 4180 9187 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
531 
WWUS53 KDVN 260619
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
119 AM CDT SAT MAY 26 2018

IAC095-103-113-260645-
/O.CON.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Johnson IA-Linn IA-Iowa IA-
119 AM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN JOHNSON...SOUTHERN LINN AND NORTHEASTERN IOWA
COUNTIES...

At 119 AM CDT, severe thunderstorms were located along a line
extending from near Hiawatha to near Swisher to near Oxford, moving
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Marion, Coralville, North Liberty, Hiawatha, Mount
Vernon, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
Springville, Palo, Swisher, Shueyville, Bertram, Amana and Lake
Macbride State Park.

This includes Interstate 380 between mile markers 2 and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4186 9195 4186 9183 4205 9184 4210 9176
      4206 9137 4168 9137 4176 9200
TIME...MOT...LOC 0619Z 283DEG 33KT 4201 9173 4185 9175 4175 9183 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
299 
WWUS53 KDVN 260625
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
125 AM CDT SAT MAY 26 2018

IAC095-260635-
/O.CAN.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Iowa IA-
125 AM CDT SAT MAY 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IOWA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4205 9183 4210 9176 4206 9137 4168 9137
      4174 9183
TIME...MOT...LOC 0625Z 282DEG 32KT 4201 9169 4184 9169 4174 9176 

$$

IAC103-113-260645-
/O.CON.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Johnson IA-Linn IA-
125 AM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN JOHNSON AND SOUTHERN LINN COUNTIES...

At 125 AM CDT, severe thunderstorms were located along a line
extending from near Cedar Rapids to Swisher to Oxford, moving east at
35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Marion, Coralville, North Liberty, Hiawatha, Mount
Vernon, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
Springville, Palo, Swisher, Shueyville, Bertram, Lake Macbride State
Park and Newport.

This includes Interstate 380 between mile markers 2 and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4205 9183 4210 9176 4206 9137 4168 9137
      4174 9183
TIME...MOT...LOC 0625Z 282DEG 32KT 4201 9169 4184 9169 4174 9176 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
790 
WWUS53 KDVN 260630
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
130 AM CDT SAT MAY 26 2018

IAC103-113-260645-
/O.CON.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Johnson IA-Linn IA-
130 AM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN JOHNSON AND SOUTHERN LINN COUNTIES...

At 130 AM CDT, severe thunderstorms were located along a line
extending from Cedar Rapids to Shueyville to Tiffin, moving east at
40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Marion, Coralville, North Liberty, Hiawatha, Mount
Vernon, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Springville,
Swisher, Shueyville, Bertram, Lake Macbride State Park, Newport,
Sugar Bottom Camp Ground and Sutliff.

This includes Interstate 380 between mile markers 2 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4202 9178 4207 9165 4206 9137 4168 9137
      4174 9183
TIME...MOT...LOC 0630Z 278DEG 34KT 4199 9164 4183 9164 4173 9168 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
452 
WWUS53 KDVN 260634
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
134 AM CDT SAT MAY 26 2018

IAC103-113-260645-
/O.CON.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Johnson IA-Linn IA-
134 AM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN JOHNSON AND SOUTHERN LINN COUNTIES...

At 134 AM CDT, severe thunderstorms were located along a line
extending from near Cedar Rapids to near Lake Macbride State Park to
North Liberty, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Marion, Coralville, North Liberty, Hiawatha, Mount
Vernon, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Springville,
Swisher, Shueyville, Bertram, Lake Macbride State Park, Newport,
Sugar Bottom Camp Ground and Sutliff.

This includes Interstate 380 between mile markers 2 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4202 9178 4207 9165 4206 9137 4168 9137
      4174 9183
TIME...MOT...LOC 0634Z 277DEG 35KT 4199 9163 4182 9158 4172 9161 

HAIL...1.00IN
WIND...60MPH
 
$$

Ervin
532 
WWUS53 KDVN 260641
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
141 AM CDT SAT MAY 26 2018

IAC103-113-260651-
/O.EXP.KDVN.SV.W.0031.000000T0000Z-180526T0645Z/
Johnson IA-Linn IA-
141 AM CDT SAT MAY 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON AND SOUTHERN
LINN COUNTIES WILL EXPIRE AT 145 AM CDT...

The storms which prompted the warning have weakened. Therefore, the 
warning will be allowed to expire. However gusty winds and heavy 
rain are still possible with these thunderstorms.

LAT...LON 4202 9178 4207 9165 4206 9137 4168 9137
      4174 9183
TIME...MOT...LOC 0641Z 280DEG 34KT 4198 9155 4181 9150 4171 9153 

$$

Ervin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:23 AM CDT, 44 minutes earlier.

Area forecast discussion, May 26, 12:23 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1223 AM CDT Sat May 26 2018

...AVIATION UPDATE...

.UPDATE...
Issued at 553 PM CDT Fri May 25 2018

Early evening update for near term pops and weather to reflect
recent radar and model trends. The Namnest is more aggressive in
driving storms southward into the forecast area, most widespread
along the western fringe where the instability gradient is. Cannot
discount some marginally severe hail and wind gusts near 60 mph.
Limiting factors are weak deep layer shear and a less unstable
environment than central Iowa.

&&

.SYNOPSIS...
Issued at 315 PM CDT Fri May 25 2018

Scattered thunderstorms east of the MS River were moving rather
slowly from the northeast. Some of these storms have produced
heavy rainfall, gusty winds and small hail. This is occurring in
the axis of 1.80 inch PWAT's and decent moisture convergence. Mid
afternoon temperatures ranged from the mid 70s to the mid 80s.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 315 PM CDT Fri May 25 2018

Forecast focus on thunderstorm chances tonight then hot and humid
on Saturday.

Tonight: Short wave in sw MN with a stronger wave coming out of ND
was seen on water vapor movie loops. This will provide the forcing
as a surface trough pushes southeast into the area. At this time,
the stronger forcing/better shear looks to remain north of the
cwa where SPC has a slight risk of severe storms. In our area, a
marginal risk exists through this evening. Some of the stronger
storms may produce one inch hail and 60 mph winds, along with
heavy rainfall. Some of the models insist on a line of storms
entering our northern cwa early this evening and then pushing
southeast as the evening progresses, but this remains to be seen.
For now thinking coverage will be scattered so have kept pops in
the 30-40 percent range. Deep layer shear looks weak with CAPES
about 3000 j/kg but the threat of significant severe appears low.
The showers and storms should end after midnight. Minimum
temperatures will be in the mid to upper 60s.

Saturday: Mostly sunny skies hot and humid weather is expected as
850 mb temperatures rise to around 20C. Some of the models suggest
isolated storms forming in our far southern cwa later in the
afternoon on the edge of the heat dome. Otherwise, highs will be
in the lower 90s with dewpoints in the upper 60s. This puts heat
index values in the mid 90s but not quite in the advisory criteria.
Nonetheless, precaution should be taken to prevent heat related illness.

.LONG TERM...(Saturday Night through Friday)
ISSUED AT 315 PM CDT Fri May 25 2018

Above normal temperatures and periodic, low confidence, chances for
thunderstorms rule the extended forecast. The upper level ridge
rebuilding over the region this weekend is progged to temporarily
flatten with the help of the potential phasing of the system lifting
out of the Gulf and a northern stream wave Wed and Thu. This will
bring the best chances for thunderstorms and a temporary suppression
temperatures that are looking to continue to average 10 to 15 degree
above normal temperatures through next week.

Saturday night through Memorial Day: Mid summer heat and humidity
levels, more typical of July than late May, will continue with highs
both days kept in the lower 90s and overnight lows only in the upper
60s. Slight chances for thunderstorms are mentioned in the far south
Saturday night and then in the north on Monday, based on a low
confidence blend of models.

Tuesday through Friday...Thunderstorm chances increase from late
Tuesday into Wed with the approach of a surface trough and low
confidence influence of the remnants of the tropical system passing
well to the southeast. This should place highs back to the 80s for
at least a couple days before possibly rebounding some with the
suggestion of a returning upper level ridge toward next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1220 AM CDT Sat May 26 2018

Scattered thunderstorms will be moving southeast over eastern Iowa
at the beginning of the period, with some threat for a storm at
all sites, but most likely at CID, where strong storms are
possible through about 07Z tonight. After these move south, or
dissipate, a quiet and hot periods will commence after Sunrise
with clear skies. With the rains nearby this evening, I have
placed in some light fog with any clearing before sunrise possibly
allowing radiational cooling fog formation. That fog would burn
off very quickly Saturday after sunrise.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...RP Kinney
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Sheets
AVIATION...Ervin
Hazardous weather outlook, May 25, 11:40 AM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1140 AM CDT Fri May 25 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261645-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1140 AM CDT Fri May 25 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

The Storm Prediction Center has a marginal risk for severe
thunderstorms this afternoon and evening. Some of the storms may
produce gusty winds, small hail and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

During the Memorial Day holiday hot and humid conditions can be
expected. Heat indices will reach the mid 90s across the area
during the afternoon into the evening.

Thunderstorms are possible Tuesday into Wednesday next week. At
this time it is too soon to tell if any storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

21

In the hours before

Special weather statement, May 25, 9:52 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
952 PM CDT FRI MAY 25 2018

IAC019-055-260330-
Buchanan-Delaware-
952 PM CDT FRI MAY 25 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUCHANAN AND
NORTHWESTERN DELAWARE COUNTIES UNTIL 1030 PM CDT...

At 951 PM CDT, a strong thunderstorm was located near Lamont, or 13
miles east of Oelwein, moving southeast at 15 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Manchester, Edgewood, Lamont, Greeley, Aurora, Dundee, Delaware,
Masonville, Stanley, Oneida, Winthrop Golf Course, Delaware County
Fairgrounds, Manchester Airport, Coffins Grove Park, Twin Bridges
Park, Backbone State Park and Jakway Park.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4250 9129 4239 9155 4261 9185 4264 9182
      4265 9122
TIME...MOT...LOC 0251Z 302DEG 14KT 4267 9165

Speck
Special weather statement, May 25, 10:22 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1022 PM CDT FRI MAY 25 2018

IAC019-055-113-260400-
Buchanan-Delaware-Linn-
1022 PM CDT FRI MAY 25 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUCHANAN...
SOUTHWESTERN DELAWARE AND NORTHEASTERN LINN COUNTIES UNTIL 1100 PM
CDT...

At 1021 PM CDT, a strong thunderstorm was located over Masonville, or
7 miles west of Manchester, moving southeast at 20 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Manchester, Winthrop, Coggon, Delhi, Ryan, Delaware, Masonville,
Winthrop Golf Course, Robinson, Delaware County Fairgrounds, Buffalo
Creek Park, Manchester Airport, Monti, Coffins Grove Park, Buck
Creek, Baileys Ford Park and Turtle Creek Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4243 9124 4230 9134 4223 9157 4245 9176
      4259 9159
TIME...MOT...LOC 0321Z 313DEG 15KT 4247 9161

Speck
Special weather statement, May 25, 11:31 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1131 PM CDT FRI MAY 25 2018

IAC101-177-260500-
Van Buren-Jefferson-
1131 PM CDT FRI MAY 25 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VAN BUREN AND
CENTRAL JEFFERSON COUNTIES UNTIL MIDNIGHT CDT...

At 1131 PM CDT, a strong thunderstorm was located over Packwood, or 7
miles northwest of Fairfield, moving southeast at 20 mph.

Dime size hail is possible with this storm.

Locations impacted include...
Fairfield, Birmingham, Libertyville, Maharishi Vedic City, Packwood,
Douds, Leando, Jefferson County Park, Brookville, Fairfield Municipal
Airport, Collett and Jefferson County Fairgrounds.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4111 9213 4115 9202 4093 9181 4081 9208
TIME...MOT...LOC 0431Z 334DEG 18KT 4109 9206

Ervin
Special weather statement, May 25, 11:39 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1139 PM CDT FRI MAY 25 2018

IAC019-055-105-113-260530-
Buchanan-Jones-Delaware-Linn-
1139 PM CDT FRI MAY 25 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BUCHANAN...
NORTHWESTERN JONES...SOUTHWESTERN DELAWARE AND NORTHEASTERN LINN
COUNTIES UNTIL 1230 AM CDT...

At 1139 PM CDT, a strong thunderstorm was located near Masonville, or
near Manchester, moving southeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Anamosa, Manchester, Monticello, Central City, Winthrop, Coggon,
Hopkinton, Delhi, Ryan, Martelle, Prairieburg, Dundee, Masonville,
Waubeek, Stone City, Langworthy, Viola, Manchester Airport, Monti and
Buck Creek.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4260 9151 4221 9104 4199 9135 4247 9174
TIME...MOT...LOC 0439Z 317DEG 32KT 4242 9154

Ervin
Special weather statement, May 25, 11:59 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1159 PM CDT FRI MAY 25 2018

IAC011-260545-
Benton-
1159 PM CDT FRI MAY 25 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON COUNTY UNTIL
1245 AM CDT...

At 1158 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Elk Run Heights to near Traer.
Movement was southeast at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Vinton, Belle Plaine, Urbana, Dysart, Shellsburg, Van Horne,
Keystone, Garrison, Mount Auburn, Luzerne, Vinton Memorial Airport,
Rodgers Park, Benton City Park, Hoefle-Dulin Park, Minne Estema Park,
Benton County Fairgrounds and Wildcat Bluff Park.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4230 9230 4230 9199 4215 9183 4210 9183
      4186 9223 4186 9230
TIME...MOT...LOC 0458Z 332DEG 22KT 4239 9220 4217 9250

Ervin
Special weather statement, May 26, 12:30 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1230 AM CDT SAT MAY 26 2018

IAC011-095-113-260615-
Benton-Linn-Iowa-
1230 AM CDT SAT MAY 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON...SOUTHWESTERN
LINN AND IOWA COUNTIES UNTIL 115 AM CDT...

At 1230 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brandon to near Brooklyn. Movement
was southeast at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Fairfax, Atkins,
Walford, Urbana, Shellsburg, Victor, Newhall, Blairstown, Van Horne,
Keystone, Norway, Garrison, Ladora, Millersburg, Mount Auburn and
Luzerne.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 221.
 Interstate 380 between mile markers 46 and 48.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4215 9230 4230 9209 4230 9193 4192 9175
      4186 9183 4184 9183 4151 9216 4151 9230
TIME...MOT...LOC 0530Z 333DEG 23KT 4226 9199 4181 9249

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:02 PM CDTSpecial Weather StatementDVNBuchanan43 min
May 25, 7:23 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque52 min
May 25, 8:10 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque, Jackson50 min
May 25, 8:57 PM CDTSpecial Weather StatementDVNJackson, Jones63 min
May 25, 9:42 PM CDTSpecial Weather StatementDVNClinton48 min
May 25, 9:52 PM CDTSpecial Weather StatementDVNDelaware38 min
May 25, 10:22 PM CDTSpecial Weather StatementDVNDelaware38 min
May 25, 10:26 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware34 min
May 25, 11:31 PM CDTSpecial Weather StatementDVNJefferson29 min
May 25, 11:39 PM CDTSpecial Weather StatementDVNDelaware51 min
May 25, 11:59 PM CDTSpecial Weather StatementDVNBenton46 min
May 26, 12:30 AM CDTSpecial Weather StatementDVNBenton, Iowa45 min
May 26, 12:35 AM CDTSevere Thunderstorm WarningDVNIowa40 min
May 26, 12:51 AM CDTSevere Thunderstorm WarningDVNBenton24 min
May 26, 2:06 AM CDTSpecial Weather StatementDVNJefferson, Washington24 min
May 26, 4:09 PM CDTSpecial Weather StatementDVNKeokuk51 min
May 26, 5:03 PM CDTSpecial Weather StatementDVNLee42 min
May 26, 5:19 PM CDTSevere Thunderstorm WarningDVNLee27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.